Can the pill stop you losing weight?

Discussion in 'General Weight Loss Discussion' started by x Alex x, 15 March 2010 Social URL.

  1. x Alex x

    x Alex x Silver Member

    Posts:
    973
    Likes Received:
    4
    Start Weight:
    13st3lb
    Current Weight:
    13st0.2lb
    Goal Weight:
    11st11lb
    Lost(%):
    0st2.8lb(1.51%)
    Diet:
    healthy eating/cal count
    Fed up, Its been a year now and all in all my weight hasn't changed. yes its gone up and done +/- 3lbs but overall i haven't lost.

    i've been on the pill for nearly 8 years now - does anyone know if this can stop you losing weight???

    Thanks in advance
     
  2. Avatar

    MiniMins.com Matched Content

  3. kelz89

    kelz89 Full Member

    Posts:
    417
    Likes Received:
    3
    Diet:
    SW
    Hmm id be interested to know actually! please let me know if you find anything out :)
     
  4. Dreamer

    Dreamer Gold Member

    Posts:
    1,765
    Likes Received:
    6
    Start Weight:
    237lb
    Current Weight:
    224.5lb
    Goal Weight:
    198lb
    Lost(%):
    12.5lb(5.27%)
    Taking the pill affects your hormones, and most pills increase your appetite because of it. So they don't stop you losing weight, but can make it harder on your willpower. I purposely chose a progesterone only pill (Yasmin) because it doesn't cause appetite increase. The doctor doesn't usually suggest this pill as it's more expensive (to the gps...not to you as it's free being a contraceptive). I asked for it because I knew about it from my mum who's an ob/gyn. I've managed to lose about 35lbs from my maximum while on it. (Of course I've also gone up and down a lot, but that's common with weight loss)
     
  5. Ria.

    Ria. Silver Member

    Posts:
    1,148
    Likes Received:
    18
    Start Weight:
    18st4lb
    Current Weight:
    14st0lb
    Goal Weight:
    12st0lb
    Lost(%):
    4st4lb(23.44%)
    Badges:
    Maintainer
    Diet:
    My Own
    i think it depends on you as a person, i've been on the pill for 4 years and have lost nearly 5 stone this year
     
  6. downsizingmycurves

    downsizingmycurves Silver Member

    Posts:
    789
    Likes Received:
    16
    Start Weight:
    17st11.5lb
    Current Weight:
    14st8lb
    Goal Weight:
    13st3.5lb
    Lost(%):
    3st3.5lb(18.24%)
    Diet:
    Currently Paul McKenna
    I dont know about the pill but I put on 2 stone while on the depo provera jab and I'm led to believe this is quite common. I am now off it and the weight losses are great each week.
     
  7. skyepie

    skyepie New Member

    Posts:
    1
    Likes Received:
    0
    I was really surprised when the nurse told me that I would really struggle to lose weight if I stayed on the pill. I gained a massive amount of weight in a very short space of time whilst on it :(

    I am now off the pill (progesterone only) and am losing weight, it seemed to play havic with my whole system and I am now feeling better all over.
     
  8. Dreamer

    Dreamer Gold Member

    Posts:
    1,765
    Likes Received:
    6
    Start Weight:
    237lb
    Current Weight:
    224.5lb
    Goal Weight:
    198lb
    Lost(%):
    12.5lb(5.27%)
    That's interesting skyepie, as I went to the doc yesterday about some headaches, and he told me to come off my (progesterone only) pill immediately as once headaches with visual disturbances come on, it can lead to stroke with the pill. I'm reluctant, because I work in a very busy environment, and this is the busiest week of the yr, and this current headache, the worst one, has happened after 4 days off the pill (pill free week) so I don't think the pill has caused it. Plus mum gets these migraine like headaches and she's never been on the pill. I only take it to stop my period (tricycle it, 3 months on, 1 week off, which has been shown to be safe), and I would hate to come off it as I tend to faint on my period as I'm pretty heavy. Anyhow, given what you're saying, it sounds like a few people must struggle on the pill, from what the nurse has said, and you yourself seem to anecdotally feel the same. I might just finish this last pack, which will take me to the end of my holiday trip, then come off it and hope my periods are better now that I'm lighter. I'll see if I find the weight loss any easier. Worth a try :)
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...